Virginia, 2014Heavy Rain in Virginia, June 11, 2014
June 11, 2014 · NWS AKQ · 1 event in 1 county or zone
Scattered thunderstorms associated with a stationary frontal boundary produced heavy rain across portions of south central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms associated with a stationary frontal boundary produced heavy rain across portions of south central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 11, 3:43 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 11, 3:43 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
443 PM EDT WED JUN 11 2014
.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL REMAIN IN PLACE OVER THE REGION
THROUGH TODAY. MEANWHILE...A WEAK BACKDOOR FRONT SLIPS DOWN THE
DELMARVA PENINSULA TODAY AND STALLS OVER THE AREA. THE FRONT WILL
SLOWLY LIFT NORTHWARD AS A WARM FRONT TONIGHT AND THURSDAY.
ANOTHER COLD FRONT WILL CROSS THE REGION LATE FRIDAY INTO THE
UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE LATEST SURFACE ANALYSIS INDICATES 1023MB SURFACE HIGH PRESSURE
CENTERED OVER ME...WITH A BACKDOOR COLD FRONT EXTENDING FROM
S-CENTRAL PA SE THROUGH E-CENTRAL VA TO THE LOWER BAY. ALOFT...AN
UPPER LOW REMAINS NEARLY STATIONARY OVER THE MIDWEST...WITH UPPER
RIDGING OVER THE WESTERN ATLANTIC. GOES TPW PRODUCTS INDICATE PW
VALUES AROUND 1.7IN ACROSS THE LOCAL AREA...OR ON AVERAGE ABOUT
150% OF NORMAL...WITH THE MOISTURE PLUME ORIGINATING OVER THE SUB-
TROPICAL WESTERN ATLANTIC. VISIBLE SATELLITE IMAGERY INDICATES A
LARGE AREA OF CLEARING FROM EASTERN NC TO CENTRAL/ERN VA...WITH
ONLY A FEW AREAS OF LOW CLOUDS ALONG THE COAST.
THE MIDWEST LOW IS EXPECTED TO DRIFT NE TODAY...WITH A SECONDARY
MID-LEVEL IMPULSE LIFTING N WITHIN THE DEEP SOUTHERLY FLOW ACROSS
THE EAST COAST. THIS COMBINED WITH STRONG SURFACE HEATING WILL
RESULT IN STEEP MID AND LOW LEVEL LAPSE RATES ON THE WARM SIDE OF
THE BACKDOOR BOUNDARY. THE BEST LOW-LEVEL CONVERGENCE (FOCUS FOR
CONVECTIVE INITIATION) IS PROGGED TO BE ACROSS THE INTERIOR
COASTAL PLAIN AND PIEDMONT. THIS IS EXPECTED TO OCCUR ON THE WEST
SIDE OF A THETA-E AXIS OVER E-CENTRAL VA...WHICH IS PROGGED TO
COINCIDE WITH LI VALUES OF -5 TO -7. 0-6KM BULK SHEAR IS PROGGED
TO BE 20-30KT...WHICH SHOULD BE SUFFICIENT (COMBINED WITH STRONG
INSTABILITY) TO PRODUCE ORGANIZED MULTI-CELLULAR CONVECTION...IF NOT
A FEW SHORT-LIVED SUPERCELLULAR STRUCTURES. THE GREATEST THREAT
WILL BE DAMAGING WIND GUSTS AND HAIL...ALTHOUGH THERE IS A MINIMAL
TORNADO RISK (5% PER SPC OUTLOOK) ACROSS THE FAR NRN TIER VA
COUNTIES IN CLOSER PROXIMITY TO STRONGER LOW-LEVEL SHEAR.
CONVECTION SHOULD LARGELY INITIATE AFTER 19-20Z...WITH FORECAST
POPS FOR THE LATE AFTERNOON AND EVENING RANGING FROM 20% ALONG
THE COAST (ON THE COOL SIDE OF THE BOUNDARY) TO 40-60% OVER THE
INTERIOR COASTAL PLAIN AND PIEDMONT. HIGHS SHOULD RANGE FROM THE
MID 70S TO LOW 80S ON THE COOL SIDE OF THE BOUNDARY...TO THE UPPER
80S TO LOW 90S FROM INTERIOR NE NC TO THE I-95 CORRIDOR AND
PIEDMONT.
THUNDERSTORM ACTIVITY SHOULD GRADUALLY DECLINE THROUGH THE LATE
EVENING AND OVERNIGHT HOURS. A MILD MUGGY NIGHT IS EXPECTED WITH
LOWS AROUND 70.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THE UPPER TROUGH PIVOTS EAST ACROSS THE OHIO AND TENNESSEE VALLEYS
THURSDAY AND THEN SWINGS INTO THE MID ATLANTIC REGION ON FRIDAY. AN
ASSOCIATED SFC COLD FRONT WILL ALSO ACCOMPANY THIS UPPER LEVEL
FEATURE. EXPECT AFTN/EVENING THUNDERSTORMS TO DEVELOP EACH DAY WITH
HEAVY RAINFALL AND STRONG GUSTY WINDS BEING THE PRIMARY IMPACTS.
HIGHS GENERALLY IN THE UPPER 80S (LOW-MID 80S IMMEDIATE COAST) AND
LOWS GENERALLY IN THE UPPER 60S TO LOWER 70S. THE FRONT SLOWLY SAGS
SOUTHEAST THROUGH THE AREA FRIDAY NIGHT BEFORE STALLING OVER THE
CAROLINAS SATURDAY. SLIGHT CHC/LOW CHC POPS WILL BE TAPERED OFF
FRIDAY NIGHT...BEFORE BEING CONFINED ALONG AND S OF THE VA/NC BORDER
SATURDAY. HIGHS SATURDAY TREND DOWN INTO THE UPPER 70S/LOW 80S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
EXTENDED PERIOD WILL REMAIN SOMEWHAT UNSETTLED...WITH CHANCES FOR
AFTERNOON-EVENING SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND
EVENING. TEMPS WILL REMAIN NEAR TO SLIGHTLY ABOVE SEASONABLE NORMS.
MAIN FORECAST CHALLENGE AT THE ONSET OF THE EXTENDED PERIOD WILL BE
THE CUT-OFF ENERGY OVER THE GULF STATES (OR VICINITY) AS MODELS TEND
TO STRUGGLE WITH THESE FEATURES. AN ANOMALOUS UPPER RIDGE WILL BUILD
OVER THE CUT-OFF LOW...BUILDING OVER THE NERN CONUS AND ERN CANADA
SUN. WITH THE RIDGE AXIS EXTENDING FROM JUST OFF THE MID-ATLANTIC
COAST INTO ONTARIO...AND THE UPPER LOW OVER THE SOUTH...A GOOD
MOISTURE FEED FROM THE ERN GULF IS EXPECTED INTO THE SE COASTAL
PLAIN. AT THE SFC...HIGH PRESSURE WILL BUILD JUST NORTH OF THE LOCAL
AREA AS SATURDAYS COLD FRONT STALLS/WEAKENS OVER THE CAROLINAS. THE
FRONT WILL BE THE FOCUS FOR AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS SUN...MAINLY OVER THE CAROLINAS. WILL MAINTAIN CHANCE
POPS OVER THE SRN ZONES AS BEST MOISTURE/INSTABILITY WILL BE IN THAT
REGION. FARTHER NORTH...DRIER AIR AND SUBSIDENCE FROM HIGH PRESSURE
WILL LIKELY LIMIT THE COVERAGE OF SHOWERS/THUNDERSTORMS.
THEREAFTER...A SHORTWAVE LIFTING OVER THE UPPER MIDWEST WILL PUSH A
SFC LOW AND ASSOCIATED COLD FRONT INTO THE GREAT LAKES REGION. THIS
WILL PRODUCE PRESSURE FALLS ON THE LEE SIDE OF THE
APPALACHIANS...RESULTING IN LEE/THERMAL TROUGHING OVER CNTRL VA. SFC
HIGH PRESSURE WILL ALSO PUSH OFFSHORE...RESULTING IN S-SW FLOW. THE
RESULT WILL BE BETTER MOISTURE ADVECTION INTO THE REGION MON WITH
BETTER CHANCES FOR AFTERNOON-EVENING CONVECTION. MODELS INDICATE
THAT THE CUT-OFF LOW WILL BEGIN TO LIFT NEWD MON...LIFTING OVER THE
MID-ATLANTIC REGION (OR VICINITY). THIS WILL AID IN UVM. WILL TREND
POPS SLIGHTLY UPWARD AS A RESULT. OTHERWISE...MID LEVEL HIGH
PRESSURE WILL BUILD OVER THE SE STATES THROUGH WEDS. WARM/MOIST
AIRMASS AND LEE SIDE TROUGHING WILL PERSIST...RESULTING IN ADDITIONAL
AFTERNOON-EVENING CHANCES FOR PRECIP TUES-WEDS. HOWEVER...SFC HIGH
PRESSURE BUILDS OVER THE ERN GULF...CUTTING OFF THE STREAM OF
MOISTURE INTO THE SERN COASTAL PLAINS.
WARM TEMPS WILL PERSIST THROUGH THE EXTENDED...WITH MAX TEMPS
GENERALLY IN THE UPPER 80S TO LOW 90S. MILD OVERNIGHT LOWS GENERALLY
IN THE UPPER 60S TO LOW 70S.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
LATEST SAT PIX AND SFC OBS INDICATED ONSHORE (EASTERLY) FLO
BRINGING STRATUS AND LWR SC (500-1500 FT) INTO ERN PORTIONS OF THE
REGION. OTHERWISE...MAINLY VFR CONDITIONS WERE ACRS THE REMAINDER
OF THE CWA. E WINDS WILL BECOME SE LATER THIS AFTN INTO THIS
EVENG...THEN TURN TO THE S LATE TNGT INTO THU MORNG. SCTD SHOWERS
AND TSTMS EXPECTED NEAR/OVR VA/NC TAF SITES THIS AFTN INTO
TNGT...WITH LWR CIGS AND VSBYS POSSIBLE. CONDITIONS WILL LIKELY
REMAIN MVFR OR IFR (LIFR?) AT SBY RIGHT THRU THU MORNG...DUE TO
ESE FLO.
OUTLOOK...AN UNSTABLE PATTERN WILL CONTINUE WITH MAINLY AFTN AND
EVENG TSTMS THRU AT LEAST FRI. THERE WILL BE A CHC FOR MVFR/IFR
FOG OR STRATUS THU AND FRI MORNGS. TSTM CHCS DECREASE OVER THE AREA
DURING THE WEEKEND...AS A COLD FRONT PUSHES OUT TO SEA AND HI PRES
BLDS OVR THE REGION.
&&
.MARINE...
A BACK DOOR FRONT HAS PUSHED OVER THE WATERS THIS
AFTERNOON...RESULTING IN WIDESPREAD SHOWERS AND THUNDERSTORMS OVER
INLAND VA AND NC. BEHIND THE FRONT...ELY FLOW OVER THE WATER HAS
INCREASED SLIGHTLY TO 10-15 KT. WAVES AVG 1-2 FT AND SEAS 2-3 FT.
LOW LEVEL GRADIENT WILL STRENGTHEN TONIGHT BWTN LOW PRESSURE OVER
THE GREAT LAKES AND HIGH PRESSURE OFF THE NE COAST. THE RESULT
WILL BE INCREASING LOW LEVEL WINDS OVER THE WATER. ANTICIPATE
SPEEDS TO INCREASE TO 15 KT WITH GUSTS APPROACHING 20 KT...BUT SCA
CONDITIONS ARE NOT EXPECTED.
A SOUTHERLY FLOW WILL GENERALLY PREVAIL THURSDAY AND FRIDAY WITH
CONDITIONS REMAINING BELOW SCA OUTSIDE OF CONVECTION. WINDS SHIFT TO
NORTHERLY SATURDAY. SCA CONDITIONS ARE POSSIBLE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...SAM
AVIATION...TMG
MARINE...SAM
Hazardous weather outlook, Jun 11, 3:48 PM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT WED JUN 11 2014
MDZ021>025-VAZ098>100-122100-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
448 PM EDT WED JUN 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF
VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS AND BRIEF HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA THURSDAY
THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY.
STRONG STORMS ARE POSSIBLE ON THURSDAY AND FRIDAY AND MAY BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL AND BRIEF
HEAVY RAINFALL. SLOW MOVING THUNDERSTORMS COULD PRODUCE LOCALIZED
FLOODING IN AREAS THAT SEE MULTIPLE ROUNDS OF STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>017-030>032-102-VAZ048-049-060>097-122100-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-
448 PM EDT WED JUN 11 2014
...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND
EVENING HOURS. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS AND BRIEF HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA THURSDAY
THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY.
STRONG STORMS ARE POSSIBLE ON THURSDAY AND FRIDAY AND MAY BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL AND BRIEF
HEAVY RAINFALL. SLOW MOVING THUNDERSTORMS COULD PRODUCE LOCALIZED
FLOODING IN AREAS THAT SEE MULTIPLE ROUNDS OF STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 4:22 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
522 PM EDT WED JUN 11 2014
VAZ065-066-079-112230-
BRUNSWICK-LUNENBURG-MECKLENBURG-
522 PM EDT WED JUN 11 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS MECKLENBURG...LUNENBURG AND
BRUNSWICK COUNTIES THROUGH 630 PM EDT...
AT 523 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BRACEY...OR ABOUT 10 MILES NORTH OF WARRENTON...MOVING NORTH AT 20
MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR BRACEY AT 530 PM EDT...
BRODNAX...AND...LA CROSSE AT 555 PM EDT...FORKSVILLE AT 605 PM EDT...
MEREDITHVILLE AT 620 PM EDT...PRICES MILL...AND...BACONS FORK AT 625
PM EDT...GILLS CORNER AT 630 PM EDT.
HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3689 7812 3679 7776 3654 7796 3654 7823
GINGRICH
Special weather statement, Jun 11, 4:33 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
533 PM EDT WED JUN 11 2014
VAZ072-073-081>083-090-112230-
CHARLES CITY-JAMES CITY-KING AND QUEEN-KING WILLIAM-NEW KENT-PRINCE
GEORGE-
533 PM EDT WED JUN 11 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS CHARLES CITY...KING AND
QUEEN...KING WILLIAM...NEW KENT...PRINCE GEORGE AND JAMES CITY
COUNTIES THROUGH 630 PM EDT...
AT 533 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RUTHVILLE TO HOLDCROFT...OR
ALONG A LINE EXTENDING FROM CHARLES CITY TO 6 MILES WEST OF TOANO...
MOVING NORTH AT 15 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE
PROVIDENCE FORGE AROUND 545 PM EDT...
TALLEYSVILLE AROUND 600 PM EDT...
TALLEYSVILLE AROUND 605 PM EDT...
WEST POINT AROUND 620 PM EDT...
LITTLE PLYMOUTH AROUND 630 PM EDT...
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 45 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3771 7705 3767 7674 3728 7692 3731 7713
LBROWN
Special weather statement, Jun 11, 4:39 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
539 PM EDT WED JUN 11 2014
VAZ049-062>064-067>071-079>082-112230-
AMELIA-BRUNSWICK-CAROLINE-CHARLES
CITY-CHESTERFIELD-DINWIDDIE-GOOCHLAND-HANOVER-HENRICO-LOUISA-
NOTTOWAY-POWHATAN-PRINCE GEORGE-
539 PM EDT WED JUN 11 2014
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CITY OF COLONIAL
HEIGHTS...CITY OF RICHMOND...LOUISA...AMELIA...GOOCHLAND...HENRICO...
CHESTERFIELD...HANOVER...POWHATAN...CHARLES CITY...CAROLINE...CITY OF
HOPEWELL...CITY OF PETERSBURG...BRUNSWICK...DINWIDDIE...PRINCE GEORGE
AND NOTTOWAY COUNTIES THROUGH 630 PM EDT...
AT 539 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM BON AIR TO
DARVILLS...OR ALONG A LINE EXTENDING FROM BON AIR TO 7 MILES EAST OF
BLACKSTONE...MOVING NORTH AT 50 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR MANAKIN AROUND 545 PM EDT...
SABOT AROUND 550 PM EDT...
MONTPELIER AROUND 555 PM EDT...
OILVILLE AROUND 600 PM EDT...
POWHATAN AROUND 605 PM EDT...
BALLSVILLE AROUND 610 PM EDT...
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
LAT...LON 3735 7724 3677 7777 3749 7809 3801 7754
MINNICK
Special weather statement, Jun 11, 4:43 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
543 PM EDT WED JUN 11 2014
VAZ065-066-112230-
LUNENBURG-MECKLENBURG-
543 PM EDT WED JUN 11 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS MECKLENBURG AND LUNENBURG
COUNTIES THROUGH 630 PM EDT...
AT 543 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WIGHTMAN...OR ABOUT 9 MILES EAST OF CHASE CITY...MOVING NORTH AT 20
MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR WILBURN AT 550 PM EDT...GARY AT
555 PM EDT...LOVES MILL AT 600 PM EDT...LUNENBURG AT 610 PM EDT...
VICTORIA AT 615 PM EDT...ARVINS STORE AT 620 PM EDT.
HAZARDS INCLUDE...
PEA SIZED HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3708 7844 3707 7817 3705 7816 3704 7812
3702 7811 3703 7810 3702 7809 3701 7808
3671 7819 3673 7842
GINGRICHLocal storm report, Jun 11, 4:44 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
544 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG DOLPHIN 36.84N 77.79W
06/11/2014 BRUNSWICK VA 911 CALL CENTER
TREES DOWN IN THE 9600 BLOCK OF LIBERTY ROAD.
&&
EVENT NUMBER AKQ1401038
MINNICKSpecial weather statement, Jun 11, 4:44 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
544 PM EDT WED JUN 11 2014
VAZ048-049-061-062-112245-
CUMBERLAND-FLUVANNA-GOOCHLAND-LOUISA-
544 PM EDT WED JUN 11 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS LOUISA...CUMBERLAND...
FLUVANNA AND GOOCHLAND COUNTIES THROUGH 645 PM EDT...
AT 544 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MINERAL TO TRENTS MILL...OR
ALONG A LINE EXTENDING FROM MINERAL TO 8 MILES NORTHEAST OF
DILLWYN...MOVING NORTH AT 25 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE
LOUISA AROUND 550 PM EDT...
FERNCLIFF AROUND 555 PM EDT...
PALMYRA AROUND 605 PM EDT...
TROY AROUND 615 PM EDT...
LAKE MONTICELLO AROUND 625 PM EDT...
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
LAT...LON 3813 7821 3816 7809 3810 7782 3801 7769
3789 7773 3764 7801 3765 7808 3753 7812
3750 7835 3764 7825 3769 7825 3773 7842
3777 7848 3781 7849
ZIMMERMANHeavy Rain, Prince George
- When
- June 11, 4:45 PM EST
- Where
- Prince George County, 0.69 mi S of Disputanta
- Reported by
- NWS Employee
- Coordinates
- 37.120, -77.230
Estimated around 2 inches of rain fell in about an hour. NWS employee measured 3.92 inches of rain. Local creek and pond were reported out of their banks.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nebraska, June 11, 2014$17 million · 2.5 in hail · 13 events
- Hail and Damaging Winds in Virginia, June 11, 20141 injured · $812,000 · 1.75 in hail · 17 events
- Damaging Winds in Pennsylvania, June 11, 2014$238,000 · 55 kt wind · 43 events
- Tornado in Michigan, June 11, 2014$250,000 · EF1 · 1 event
- Hail and Heavy Rain in Kansas, June 11 to 12, 2014$275,000 · 1.75 in hail · 6 events
- Tornadoes and Hail in Kansas, June 11, 2014$50,000 · EF1 · 12 events
- Flash Flood and Hail in North Carolina, June 11, 2014$86,000 · 1 in hail · 18 events
- Tornado and Hail in Minnesota, June 11, 2014$50,000 · EF1 · 5 events
- Damaging Winds in Ohio, June 11, 2014$105,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Texas, June 11, 2014$65,000 · 2.75 in hail · 11 events
- Flash Flooding and Damaging Winds in Georgia, June 11 to 12, 2014$74,000 · 65 kt wind · 4 events
- Flood and Hail in West Virginia, June 11 to 12, 2014$58,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527937.